Skip to content
This is a text only leaflet, designed for the visually impaired. Please visit our electronic Medicines Compendium (eMC) website to view the original document which may contain images or tables.

You may be able to get this leaflet in large print, Braille or as an audio CD, call the RNIB Medicine Leaflet line on 0800 198 5000 for more information.

The product code for this leaflet is: PL 00014/0565

 

Boots Day Cold & Flu Relief Oral Solution

Company Details

THE BOOTS COMPANY PLC


1 Thane Road WestBeestonNottinghamNG2 3AA
Telephone:
Fax:
[view all information leaflets from this company]

Information for the user

Boots Day Cold & Flu Relief Oral Solution

(Paracetamol, Pholcodine, Pseudoephedrine Hydrochloride)

Read all of this leaflet carefully because it contains important information for you.

This medicine is available without prescription to treat minor conditions. However, you still need to take it carefully to get the best results from it.

  • Keep this leaflet, you may need to read it again
  • Ask your pharmacist if you need more information or advice
Go to top of the page

What this medicine is for

This medicine contains Paracetamol, an analgesic, which relieves pain and reduces fever, a decongestant to relieve a blocked nose and a cough suppressant to relieve coughing.

It can be used to relieve even the worst symptoms of colds and flu including aches and pains, nasal congestion, dry, tickly coughs and reduce fever. Dry coughs do not produce phlegm or mucus on the chest.

Go to top of the page

Before you take this medicine

This medicine can be taken by adults and children of 16 years and over. However, some people should not take this medicine or should seek the advice of their pharmacist or doctor first.

Do not take:

  • If you are allergic to any of the ingredients in this medicine (see “What is in this medicine”)
  • If you are allergic to other decongestants
  • If you have severe kidney problems or liver failure
  • If you have heart or blood vessel disease, including poor circulation in your hands and feet
  • If you have high blood pressure (including that due to a tumour near your kidney)
  • If you have difficulty breathing
  • If you have long-term lung problems or an infection which produces lots of phlegm on the chest
  • If you have diabetes
  • If you have an overactive thyroid
  • If you have raised pressure in the eye (glaucoma)
  • If you are taking any of these medicines:
    • Monoamine oxidase inhibitors or moclobemide (for depression), or have taken them in the last 14 days
    • Medicines called beta-blockers (normally for heart problems)
    • Other decongestants
    • Other cough and cold medicines
  • If you have an intolerance to some sugars, unless your doctor tells you to (this medicine contains glucose and sucrose)
  • If you are a man with prostate problems
  • If you are pregnant or breastfeeding

Talk to your doctor:

  • If you have a long-term cough or asthma (do not take this medicine if you are wheezing or if you are having an asthma attack)
  • If you have a cough which produces lots of phlegm

Talk to your pharmacist or doctor:

  • If you have other kidney or liver problems (including liver problems caused by drinking alcohol)
  • If you are on a low salt (sodium) diet (each 30 ml of this medicine contains 35 mg of sodium, which may be harmful to you)
  • If you are dependent on alcohol or have epilepsy, brain injury or disease (this medicine contains alcohol, which may be harmful to you)

Other important information

If you are going into hospital for an operation, tell the doctor that you are taking this medicine.

Driving and using machines: This medicine may make you feel dizzy or drowsy. Do not drive or use machines until you are sure you are not affected.

Do not drink alcohol (wine, beer, spirits) whilst taking this medicine. Alcohol increases the risk of side effects occurring and may make you feel more drowsy. The propylene glycol in this medicine may enhance the effects of alcohol.

Information for people with diabetes: Each 30 ml of this medicine contains 5.4 g of sucrose and 1.7 g of glucose.

Information about some of the ingredients in this medicine: Each 30 ml contains 1153 mg of alcohol (ethanol) equivalent to 29 ml of beer or 12 ml of wine.

Glycerol may cause headache, upset stomach and diarrhoea.

If you take other medicines

This medicine contains paracetamol. Do not take with any other paracetamol-containing products.

Before you take this medicine, make sure that you tell your pharmacist about ANY other medicines you might be using at the same time, particularly the following:

  • Water tablets (diuretics) and medicines to treat high blood pressure
  • Medicines for heart problems (e.g. digoxin)
  • Medicines that may make you feel sleepy or drowsy such as strong painkillers, medicines for epilepsy or medicines for mental health conditions
  • Medicines which may cause a dry mouth (e.g. tricyclic antidepressants), medicines to reduce your appetite or stimulant medicines
  • Ergot alkaloids (for migraine)
  • Oxytocin (to induce labour, and stop excessive bleeding after the birth)
  • Domperidone or metoclopramide (for feeling sick or being sick)
  • Colestyramine (for lowering blood fat levels)
  • Warfarin or other coumarins (for thinning the blood) – if you take warfarin you can take occasional amounts of this medicine, but talk to your doctor first before you take it on a regular basis

If you are unsure about interactions with any other medicines, talk to your pharmacist. This includes medicines prescribed by your doctor or medicine you have bought for yourself including herbal and homeopathic remedies.

Go to top of the page

How to take this medicine

Check the seal is not broken before first use. If it is, do not take the medicine.

Take during the day. Use the measuring cup provided.

Adults and children of 16 years and over: Take 30 ml every 4 hours, if you need to, up to 4 times in any 24 hours.

Don’t take more than 120 ml in any 24 hours.

Or

If you intend to take a night time cold product at bedtime don’t take more than 90ml in any 24 hours.

This medicine should be swallowed.

Do not give to children under 16 years.

Do not take more medicine than the label tells you to. If you do not get better, talk to your doctor.

Do not take this medicine for more than 5 days, unless your doctor tells you to.

If you take too much: Talk to a doctor at once if you take too much of this medicine even if you feel well. This is because too much paracetamol can cause delayed, serious liver damage. Go to your nearest hospital casualty department. Take your medicine and this leaflet with you.

Go to top of the page

Possible side effects

Most people will not have problems, but some may get some.

If you get any of these serious side effects, stop taking the medicine. See a doctor at once:

  • Difficulty in breathing, swelling of the face, neck, tongue or throat (severe allergic reactions)

If you get any of these side effects, stop taking the medicine:

  • Hallucinations
  • Restlessness
  • Sleep disturbances

If you get any of the following side effects see your pharmacist or doctor:

  • Other allergic reactions such as skin rash
  • Feeling sick, being sick, diarrhoea, constipation, stomach upset, stomach pain
  • Headache, blurred vision, ringing in the ears, loss of appetite
  • Anxiety, feelings of paranoia, irritability, feeling excited or confused, difficulty sleeping, nightmares
  • Tremors, sweating, dizziness, drowsiness
  • Fast, slow or irregular heart beat, palpitations
  • High blood pressure
  • Difficulty in passing urine
  • Phlegm on the chest
  • Unusual bruising or infections such as sore throats – this may be a sign of very rare changes in the blood

If any side effect becomes severe, or you notice any side effect not listed here, please tell your pharmacist or doctor.

Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard. By reporting side effects you can help provide more information on the safety of this medicine.

Go to top of the page

How to store this medicine

Do not store above 25°C.

Keep this medicine in a safe place out of the sight and reach of children, preferably in a locked cupboard.

Use by the date on the bottle label or on the end flap of the carton. After this date return any unused product to your nearest pharmacy for safe disposal.

Go to top of the page

What is in this medicine

Each 30 ml of oral solution contains Paracetamol 1000 mg, Pholcodine 10 mg, Pseudoephedrine Hydrochloride 60 mg, which are the active ingredients.

As well as the active ingredients, the solution also contains glycerol (E422), liquid sugar (sucrose), propylene glycol, purified water, liquid glucose, ethanol (4.8 vol %), citric acid, sodium citrate, sodium benzoate (E211), acesulfame potassium, riboflavin sodium phosphate (E101), flavours (peach, pear drop, lime, levomenthol).

This pack contains 240 ml of clear, orange coloured syrup.

Go to top of the page

Who makes this medicine

Manufactured by The Marketing Authorisation holder

The Boots Company PLC
Nottingham
NG2 3AA

by

BCM Ltd
Nottingham
NG90 2PR
Go to top of the page

Leaflet prepared November 2013

If you would like any further information about this product, please contact

The Boots Company PLC
Nottingham
NG2 3AA

Other formats

To request a copy of this leaflet in Braille, large print or audio please call, free of charge:

0800 198 5000 (UK only)

Please be ready to give the following information:

Product name: Boots Day Cold & Flu Relief Oral Solution

Reference number: 00014/0565

This is a service provided by the Royal National Institute of Blind People.


Text size normal Text size at 110% Text size at 120%

CHANGE FORMAT

 

USEFUL INFO

 

QUICK LINKS